MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 340MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 340MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.155S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a revision surgery on (b)(6) 2018, due to a broken trochanteric fixation nail-advanced (tfna) long nail and delayed healing.The patient was originally implanted with the tfn-a nail, helical blade, and distal locking screw on (b)(6) 2017.The broken tfna nail was removed smoothly and disposed of.The revision surgery was completed using the same size tfn-a nail.The surgery was successfully completed with no delay.Patient outcome was not reported.Concomitant devices reported: unknown helical blade (part #: unknown, lot #: unknown, quantity: 1), unknown distal locking screw (part #: unknown, lot #: unknown, quantity: 1).This is report 1 of 1 for (b)(4).
 
Event or Problem Description
Further it was reported that there were no fragments generated and the broken tfna nail was removed smoothly and was disposed of, other hardware was unaffected.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted.Manufacturing location: monument, manufacturing date: 30-apr-2015, expiration date: 31-mar-2025, part number: 04.037.155s, 11mm/130 deg ti cann tfna 340mm/left- sterile, lot number: 7992421 (sterile), lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev b was reviewed and determined to be conforming.Packaging bom was reviewed and all components issued met current defined requirements.Scn supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: 04.037.942.2, lock prong, 130 degree tfna, bp55 lot number: 9290299, lot quantity: (b)(4): work order traveler met all inspection acceptance criteria.04.037.912.4, wave spring, shim ended, bp55 lot number: 7722172, lot quantity: (b)(4): work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from (b)(4) dated 08-oct-2014 were reviewed and determined to be conforming.04.037.912.3, tfna lock drive, bp58 lot number: 7925948, lot quantity: (b)(4): work order traveler met all inspection acceptance criteria.Inspection sheet, ns062925 rev d met all inspection acceptance criteria.21127, timoagri16.00, bp80 lot number: 7720302, lot quantity: (b)(4): certified test report received from (b)(4) dated 17-apr-2014 and certificate of test received from howmet castings dated 26-sep-2013 were reviewed and determined to be conforming.Lot summary report dated 16-jun-2014 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.A review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No product was returned; the investigation was performed based on the received medical images.Upon review of the medical images, it can be confirmed that the reported nail is broken through the proximal locking hole.The cause for the break is not able to be determined.No manufacturing defects were identified upon review of the manufacturing records.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 340MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7889279
Report Number2939274-2018-53846
Device Sequence Number11389754
Product Code HSB
UDI-Device Identifier10886982096630
UDI-Public(01)10886982096630
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number04.037.155S
Device Catalogue Number04.037.155S
Device Lot Number7992421
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date10/09/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION; SEE EVENT DESCRIPTION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR